Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS Albuquerque, NM

March 22, 2001San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 22, 2001, 7:29 PM MST for San Miguel County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2001, 7:29 PM MST (02:29 UTC)
Expired
Mar 22, 2001, 8:30 PM MST
In force
61 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

County San Miguel County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2001-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2001-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2968 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 230230
SVRABQ
NMC047-230330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
729 PM MST THU MAR 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 830 PM MST

* AT 728 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES NORTHWEST OF BELL RANCH HEADQUARTERS...OR 
  ABOUT 20 MILES NORTHWEST OF CONCHAS DAM...MOVING SOUTHEAST AT 20 MPH.

HIGHS WINDS AND LARGE HAIL WITH THUNDERSTORMS CAN SPREAD QUICKLY
ACROSS OPEN RANGELAND. MOVE TO PROTECTED AREAS WHEN YOU SEE BLOWING
DUST...SUDDEN WIND AND LIGHTNING CHANGES...OR THE ARRIVAL OF HAIL.

&&

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:48 PM MST, 4 hours 41 minutes earlier.

Area forecast discussion, Mar 22, 2:48 PM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 PM MST THU MAR 22 2001

WEAK FRONT/WINDSHIFT DOWN PLAINS RESULTED IN COOLING TODAY NE/ECNTRL
STILL ABOVE SEASONAL) WITH ONLY SLIGHT EFFECT SE. BIT MORE
CLOUDINESS WEST HAS DROPPED TEMPS A COUPLE DEGS MOST AREAS. DWPTS
INCREASED TO UPR 30S/LWR 40S EAST WITH UPSLOPE/CONVERGENCE NEAR EAST
SLOPES OF MTNS AND NEG LI SO FEW SHWRS/ISOLD TSTMS STILL REASONABLE
LATE THIS AFTN/EVENING. RECENT LIGHTNING STRIKES NE HIGHLANDS MAKE
ABOVE DISCUSSION SUPERFLUOUS. LOW LEVEL FLOW BECOMING SELY OVER
PLAINS FRIDAY...INCREASING DWPTS FURTHER AS SHORTWAVE APPROACHES AND
SOME MID LEVEL COOLING RESULTS IN GREATER INSTABILITY. THUS EXPECT
MORE AND STRONGER CONVECTION EAST FRIDAY WITH AFTN TEMPS LTL WARMER
THAN FWC GUID AND SOME VEERING OF WINDS WITH HEIGHT. OVER
WEST...JUST PARTLY CLOUDY TNGT/FRI WITH SLIGHTLY COOLER BUT STILL
MILD TEMPS FRI. SHOULD SEE FEW SHWRS BUT MOSTLY VIRGA WITH HIGH
CLOUD BASES AND DRY LOWER LEVELS. STRONGER COLD FRONT PUSHING SEWD
DOWN GREAT PLAINS TOWARDS MS VLY WILL BACKDOOR EASTERN NM FRI
NIGHT/SAT. WILL GO BELOW FWC GUID FOR SAT OVER THE EAST WITH SLIGHT
CHANCE FOR SHOWERS. SOME EAST WIND LEAKAGE INTO RIO GRANDE VALLEY
LATE FRI NIGHT/SAT MRNG FOR SLIGHT COOLING SAT WHILE LITTLE EFFECT
WRN THIRD WHERE HEIGHTS WILL ALREADY BE RISING. REBUILDING UPPER
RIDGE NUDGING OVER STATE BY SUNDAY FOR FAIR WX WITH COOL AIR
RECEDING OUT OF EAST. MON/TUE GENERALLY DRY WITH UNSEASONABLY WARM
TEMPS BUT SEASONABLY BREEZY AFTNS UNDER FLAT AND DIRTY UPPER
RIDGE...THEN STRONGER SHORTWAVE WED FOR WINDY CONDITIONS MOST AREAS
ALONG WITH SLIGHT CHANCE FOR SHOWERS NRN MTNS.g..THEN DRY BUT COOLER
THU AS SFC HIGH PUSHES IN FROM NORTH BEHIND DEPARTING SHORTWAVE.
MJF

ABQ BB 043/071 043/067 039 32011
SAF BB 034/067 034/063 031 32011
TCC BC 042/072 039/055 038 32133

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:39 PM MSTSevere Thunderstorm WarningABQCurry, Quay51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.